Alert archive / Florida / High Surf Advisories in 2017

High Surf Advisory 2, NWS Jacksonville, FL

March 23, 2017Flagler County, Florida

NWS Jacksonville, FL issued this high surf advisory at Mar 23, 2017, 3:19 AM EDT for Flagler County, Florida. It took effect at Mar 23, 2017, 2:00 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2017, 3:19 AM EDT (07:19 UTC)
In effect from
Mar 23, 2017, 2:00 PM EDT
Expired
Mar 24, 2017, 2:57 AM EDT
In force
13 hr
Issued by
NWS Jacksonville, FL

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2017-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2017-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this high surf advisory went out at Mar 22, 8:28 PM EDT, 6 hours 51 minutes earlier.

Area forecast discussion, Mar 22, 8:28 PM EDT, 6 hours 51 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
828 PM EDT Wed Mar 22 2017

.UPDATE...Backdoor cold front has moved across se Ga and ne Fl
this evening bringing gusty ne winds and cooler temperatures.
Winds will stay up overnight with temperatures falling into the
50s...and lower 60s over southern zones. Windy and cooler
temperatures will continue on Thursday especially near the east
coast as strong high pressure builds over the eastern seaboard.

&&

.AVIATION...VFR conditions this evening with ne winds around 10
knots. MVFR cigs with VCSH possible after 06z tonight into
Thursday as Atlantic moisture increases. NE winds will increase
again after 12z with gusts to 25 knots.

&&

.MARINE...Advisory conditions will continue into Friday as tight
pressure gradient produces strong onshore winds and building seas.

Rip Currents: Moderate to High risk.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  53  68  51  75 /  10  10   0   0
SSI  57  64  57  69 /  10   0  10  10
JAX  57  68  54  73 /  10  10  10  10
SGJ  61  69  59  72 /  30  20  10  10
GNV  58  72  54  76 /  10  10   0   0
OCF  61  74  54  77 /  10  20   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until noon EDT Friday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM-Waters from Altamaha Sound GA to
     Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
     Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
     Augustine to Flagler Beach FL from 20 to 60 NM.

&&

Zibura/Kennedy/Corless
Hazardous weather outlook, Mar 22, 5:35 PM EDT, 9 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
535 PM EDT Wed Mar 22 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-230745-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
535 PM EDT Wed Mar 22 2017

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Tonight...

A Small Craft Advisory is in effect for both the coastal waters.

There is a Moderate Risk for Rip Currents.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Thursday and beyond, moderate to high risk for Rip Currents is
expected for all beaches in southeast Georgia and northeast
Florida.

Isolated thunderstorms are possible for southeast Georgia and
northeast Florida Sunday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 3:19 AM EDTRip Current StatementJAXDuval, Flagler, Nassau24 hr
Mar 23, 3:53 AM EDTWind AdvisoryJAXDuval, Flagler, Nassau15 hr
Mar 23, 4:49 AM EDTSpecial Marine WarningJAX41 min
Mar 23, 5:27 AM EDTSpecial Marine WarningJAX18 min

Nearby

High Surf Advisories in Florida, 2017Every high surf advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.